December 4, 2013
FDA announced a revision to clobazam (Onfi) labeling and patient Medication Guide. This revision includes a new warning about the risk for serious skin reactions associated with clobazam. These skin reactions include toxic epidermal necrolysis (TEN) and Stevens-Johnson syndrome (SJS). Both reactions are serious and may cause death. The risk of these skin reactions may occur at any time; however, the risk is greater in the first 8 weeks of treatment or when treatment is restarted after an interruption in therapy.
Clobazam (Onfi) is a benzodiazepine labeled for use as an adjunctive antiseizure treatment in Lennox-Gastaut Syndrome. Monitor patients for signs and symptoms of these skin reactions, which include rash, hives, mouth sores, or skin blistering. Discontinue taking clobazam, and consider different therapy if a drug-related rash develops. Discontinuation of therapy needs to be under the care of a health care professional.
Additional information is available at the following links:
- FDA MedWatch Alert
- FDA Drug Safety Communication:
- Updated Onfi Product Information:
- Updated Onfi Medication Guide:
December 4, 2013; University of Utah, Drug Information Service. Copyright 2013, Drug Information Service, University of Utah, Salt Lake City, UT.